MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. CODMAN EDS 3 CSF EXTERNAL DRAINAGE SYSTEM

CODMAN & SHURTLEFF, INC. CODMAN EDS 3 CSF EXTERNAL DRAINAGE SYSTEM
Model Number 82-1731
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/21/2018
Type of Reportable Event Malfunction
Event or Problem Description
Codman reported the following to natus on (b)(6) 2018: "as reported by the ous affiliate, an eds 3 will not drain csf form the collection chamber to the drip bag.Surgeon is continuously aspiring the chamber to reduce the csd collection while he waits for a replacement eds3.There were no reports of additional patient harm." was the surgery delayed: no.Is this a revision of one or more implants: no.No reported patient or user harm.No further information was provided in relation to the patient.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information received 09july2018: initial attempt for product return made at receipt of complaint (b)(6) 2018, (b)(6) 2018: 2nd attempt made for product return.(b)(6) 2018, rcvd tracking info dhl 1647436416, action closed, invest.Notified.(b)(6) 2018, rcvd information that this tracking number is incorrect.Per cg labs, this belongs to com-336428.Sent email to our south africa affiliate for the correct information.(b)(6) 2018, sent a follow up email to affiliate for correct tracking information on sample return.(b)(6) 2018, sent a follow up email to affiliate for the sample information; natus is requesting the accurate sample return status.(b)(6) 2018, sent another email for the corrected tracking information if there is one for this complaint.No valid verification that this sample was ever sent to us for investigation.(b)(6) 2018, rcvd information from the rep and affiliate that this sample has been discarded by the hospital.As such, no further followup is needed.Is this patient part of a clinical study? no.Natus completed its investigation 09july2018.The device was not returned for evaluation and lot number provided was not valid.The investigation included the following method: review of complaint history/trend analysis.Investigation methods/evaluation results: complaint sample was not returned to codman and the lot number provided was not valid; therefore, an evaluation of the device could not be performed and manufacturing records could not be reviewed.The cause(s) of the difficulty reported by the customer could not be determined.Root cause category: undetermined : insufficient information failure code: codman: product analysis: device not returned.Root cause description: complaint sample was not returned to codman and the lot number provided was not valid; therefore, an evaluation of the device could not be performed and manufacturing records could not be reviewed.The cause(s) of the difficulty reported by the customer could not be determined.No further corrective & preventative actions proposed.Document rationale for no corrective action: no corrective action required based on the above evaluation.Investigation summary: complaint sample was not returned to codman and the lot number provided was not valid; therefore, an evaluation of the device could not be performed and manufacturing records could not be reviewed.The cause(s) of the difficulty reported by the customer could not be determined.Complaint will be closed as 'no complaint sample returned to codman for evaluation'.If the complaint sample becomes available, this complaint will be reopened, and the respective evaluation performed.A review of complaint records for the previous 12 months did not identify any confirmed similar complaints for this provided lot and product code combination.The most recent complaint and smt presentation was reviewed and did not show that this product family exceeded its upper control limit for complaints.Trends will be monitored for this or similar complaints.This complaint is now deemed closed.

Brand Name
CODMAN EDS 3 CSF EXTERNAL DRAINAGE SYSTEM
Common Device Name
EXTERNAL DRAINAGE SYSTEM
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC.
325 paramount drive
raynham MA 02767
MDR Report Key7601305
Report Number2023988-2018-00032
Device Sequence Number16660757
Product Code JXG
UDI-Device Identifier10886704040958
UDI-Public10886704040958
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K162437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number82-1731
Device Catalogue Number821731
Device Lot Number136566
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/14/2018
Supplement Report FDA Received Date07/09/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;